Texas, 2022Astronomical Low Tide in Texas, March 12, 2022
March 12, 2022 · NWS LCH · 1 event in 1 county or zone
Water levels were pushed well below -1 MLLW behind a strong cold front.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Water levels were pushed well below -1 MLLW behind a strong cold front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Mar 11, 11:32 PM CST, 46 minutes earlier.
Area forecast discussion, Mar 11, 11:32 PM CST, 46 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1132 PM CST Fri Mar 11 2022
.AVIATION... 06Z 12MAR22 TAFs
Rain has exited the area however MVFR CIGS along with gusty winds
remain in wake of a cold frontal passage. CIGS are expected to
lift into VFR shortly, however skies will not clear out until
the early morning hours. Northerly winds will remain gusty, near
20-35kts for a majority of the period.
Stigger/87
&&
.PREV DISCUSSION... /issued 846 PM CST Fri Mar 11 2022/
DISCUSSION...
Cold front has moved across the forecast area, with secondary push
of colder and drier air, along with brisk and gusty gradient winds
is nearing lower Acadiana and will also move through the remainder
of the forecast area before midnight.
Elevated shower activity will also be quickly moving through the
forecast area by midnight and will remain as rain showers as the
colder atmospheric profiles will arrive after the precipitation
ends.
The main story now looks like the strong and gusty northerly winds
and the cold temperatures. Winds have been gusting up to 45 mph
with the secondary frontal push, and therefore the wind advisory
is verifying and will continue into Saturday. Wind chills are
already around 30 degrees for interior southeast Texas, and are
expected to be in the mid 20s area wide by morning.
Only minor changes made to pop grid to be closer in line with
current radar, and also made some minor changes to the winds and
wind gusts to also be closer in line with current observations.
Rua
PREV DISCUSSION... /issued 537 PM CST Fri Mar 11 2022/
AVIATION... 00Z 12MAR22 TAFs
Frontal boundary continues to push thru the area, causing showers
and isolated thunderstorms in its wake. Some of these stronger
bands are causing reduced visibilities at a few sites.
Fortunately, the boundary and associated precip activity will come
to an end by about 03-06Z. Unfortunately, winds speed will be
gusting out of the north at around 25-35kts behind the boundary.
Skies will be quick to clear by about 12-14Z with gusty winds
continuing past the end of the period. Stigger/87
PREV DISCUSSION... /issued 404 PM CST Fri Mar 11 2022/
SHORT TERM [Tonight through Sunday]...
Current surface analysis shows the front edge of a cold front
sitting across the area where north to northwest winds have
developed behind the boundary. To the east and southeast
rainshowers and a few embedded storms have developed over coastal
waters and come ashore. Increased rain chances will remain through
the evening until a much drier airmass swings through, shutting
rain off from west to east.
Behind this front much colder air, along with strong sustained
winds and wind gusts, will develop late this evening and
overnight. Tonight's low temperatures will fall rapidly with the
front, settling in the low to mid 30s tonight and again Sunday
morning. Tomorrow will be much cooler as well with high temps in
the mid to upper 50s.
High pressure will slide north of the area on Sunday, turning
surface winds to the east and southeast which will allow
temperatures to warm by a few degrees by Sunday afternoon. Rain
chances increase again going into Monday as a shortwave trough
develops over the midwest and begins heading east with increasing
flow aloft and offering lift along its eastern edge.
11
LONG TERM [Monday afternoon through Saturday morning]...
Sfc low moving out of the rockies and thru Kansas extending down
into north Texas looks to settle into north texas around DFW/FTW by
Monday afternoon as the 500 trof moves into central Texas. Southerly
flow ridging around the backside of the exiting high off the mid-
Atlantic states will pump moisture into southeast Texas ahead of the
front pushing into north central Texas. Look for showers
transitioning over to showers and thunderstorms through the early
morning hours on Tuesday with the area coverage increasing.
Afternoon temps a bit cooler due to rains and clouds in the area as
the front moves through the region. Northerly winds to increase with
the precip tapering off behind the front.
Skies clearing early Wednesday with morning lows back into the 40s
and afternoon highs in the mid to upper 60s. Thursday looks be a
carbon copy of Wednesday with temps a few degrees higher. Storms
return on Friday as the next front moves down into the region and
southerly flow allows for gulf moisture to spill back into the
region. Storms brake off late in the day with skies clearing
overnight Saturday morning with cooler morning lows temps.
K. Kuyper
MARINE...
Offshore winds will strengthen throughout the evening with gale
force winds developing this evening and maintaining through
tomorrow afternoon. High pressure will slide over the region late
tomorrow and Sunday, relaxing offshore flow. As the high moves
east, onshore flow expected by Sunday afternoon and Monday,
strengthening as low pressure develops over the Plains. Another
cold front, much weaker this time, is forecast to move through the
coastal waters Monday night into Tuesday, with elevated offshore
flow expected in its wake.
11
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 3 PM CST Saturday for LAZ052>055-073-074.
Wind Advisory until noon CST Saturday for LAZ027>033-041>045.
TX...Wind Advisory until 3 PM CST Saturday for TXZ215.
Wind Advisory until noon CST Saturday for TXZ180-201-216-259>262.
GM...Small Craft Advisory from 3 PM to 9 PM CST Saturday for GMZ455-
472-475.
Gale Warning until 3 PM CST Saturday for GMZ455-472-475.
Small Craft Advisory from noon to 3 PM CST Saturday for GMZ450-
452-470.
Gale Warning until noon CST Saturday for GMZ450-452-470.
Low Water Advisory until 3 PM CST Saturday for GMZ430-432-435.
Small Craft Advisory until 3 PM CST Saturday for GMZ430-432-435.
&&Hazardous weather outlook, Mar 11, 3:06 PM CST, 9 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
306 PM CST Fri Mar 11 2022
LAZ027>033-041>045-TXZ180-201-216-259>262-122115-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-Tyler-
Hardin-Orange-Northern Jasper-Northern Newton-Southern Jasper-
Southern Newton-
306 PM CST Fri Mar 11 2022
...WIND ADVISORY IN EFFECT UNTIL NOON CST SATURDAY...
This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LAZ052>055-073-074-TXZ215-122115-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Jefferson-
306 PM CST Fri Mar 11 2022
...WIND ADVISORY IN EFFECT UNTIL 3 PM CST SATURDAY...
This Hazardous Weather Outlook is for south central Louisiana,
southwest Louisiana and southeast Texas.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GMZ455-472-475-122115-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
306 PM CST Fri Mar 11 2022
...GALE WARNING IN EFFECT UNTIL 3 PM CST SATURDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM CST SATURDAY...
This Hazardous Weather Outlook is for the Gulf of Mexico.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
Small Craft Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GMZ430-432-435-122115-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
306 PM CST Fri Mar 11 2022
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST SATURDAY...
...LOW WATER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST
SATURDAY...
This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Small Craft Advisory.
Low Water Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Small Craft Advisory.
Low Water Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GMZ450-452-470-122115-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
306 PM CST Fri Mar 11 2022
...GALE WARNING IN EFFECT UNTIL NOON CST SATURDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 3 PM CST SATURDAY...
This Hazardous Weather Outlook is for the Gulf of Mexico.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
Small Craft Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Astronomical Low Tide, Jefferson
- When
- March 12, 12:18 AM CST to 7:00 AM CST
- Where
- Jefferson forecast zone
- Reported by
- C-MAN Station
Strong north winds pushed the tide at Sabine Pass below -1 foot MLLW for multiple hours. The tide level fell to -2.0 feet MLLW.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Wyoming, March 12, 20221 death · 1 event
- Tornadoes and Flood in Florida, March 12, 20224 injured · $401,000 · EF1 · 15 events
- High Wind and Strong Wind in South Carolina, March 12, 2022$104,000 · 55 kt wind · 10 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, March 12, 202255 events
- Tornadoes and Damaging Winds in Florida, March 12, 2022$7,000 · EF1 · 8 events
- Flash Flooding and Damaging Winds in Florida, March 12, 2022$13,000 · 50 kt wind · 22 events
- Winter Storm and Winter Weather in New York, March 12, 202227 events
- Blizzard and Winter Storm in Virginia, March 12, 202224 events
- High Wind and Strong Wind in North Carolina, March 12, 2022$27,000 · 56 kt wind · 3 events
- Damaging Winds and High Wind in North Carolina, March 12, 202275 kt wind · 23 events
- Strong Wind in Georgia, March 12, 2022$20,000 · 2 events
- Winter Storm and Winter Weather in Vermont, March 12, 202216 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1015168.